Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 313, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 7, 2012, 9:42 PM CDT for Lafayette County, Panola County, Yalobusha County, Mississippi. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2012, 9:42 PM CDT (02:42 UTC)
- Expired
- Jul 7, 2012, 10:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Lafayette County, MS, Panola County, MS, Yalobusha County, MS
The radar
The Memphis radar (KNQA), 125 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 2.7 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1593 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1984 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
777 WUUS54 KMEG 080242 SVRMEG MSC071-107-161-080330- /O.NEW.KMEG.SV.W.0313.120708T0242Z-120708T0330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 942 PM CDT SAT JUL 7 2012 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI... SOUTHEASTERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI... NORTH CENTRAL YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI... * UNTIL 1030 PM CDT * AT 943 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF VELMA...OR 8 MILES EAST OF GEORGE PAYNE STATE PARK... AND MOVING NORTH AT 15 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS OF NORTH CENTRAL YALOBUSHA...SOUTHEASTERN PANOLA AND SOUTHWESTERN LAFAYETTE COUNTIES. THIS WARNING ALSO INCLUDES AREAS NEAR SARDIS LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. && LAT...LON 3433 8992 3435 8964 3406 8964 3405 8986 TIME...MOT...LOC 0243Z 175DEG 12KT 3413 8976 $$
2 follow-up statements
377 WWUS54 KMEG 080304 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1004 PM CDT SAT JUL 7 2012 MSC071-107-161-080330- /O.CON.KMEG.SV.W.0313.000000T0000Z-120708T0330Z/ YALOBUSHA MS-PANOLA MS-LAFAYETTE MS- 1004 PM CDT SAT JUL 7 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR SOUTHWESTERN LAFAYETTE...SOUTHEASTERN PANOLA AND NORTH CENTRAL YALOBUSHA COUNTIES... AT 1004 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SHUFORD...OR 8 MILES NORTHEAST OF GEORGE PAYNE STATE PARK...MOVING NORTH AT 15 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHUFORD AND EUREKA SPRINGS. THIS WARNING ALSO INCLUDES AREAS NEAR SARDIS LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. && LAT...LON 3410 8987 3433 8992 3435 8964 3412 8964 TIME...MOT...LOC 0304Z 175DEG 12KT 3420 8977 $$
066 WWUS54 KMEG 080327 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1027 PM CDT SAT JUL 7 2012 MSC071-107-161-080338- /O.EXP.KMEG.SV.W.0313.000000T0000Z-120708T0330Z/ YALOBUSHA MS-PANOLA MS-LAFAYETTE MS- 1027 PM CDT SAT JUL 7 2012 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LAFAYETTE... SOUTHEASTERN PANOLA AND NORTH CENTRAL YALOBUSHA COUNTIES WILL EXPIRE AT 1030 PM CDT... AT 1028 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3410 8987 3433 8992 3435 8964 3412 8964 TIME...MOT...LOC 0328Z 175DEG 12KT 3428 8978 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 9:26 PM CDT, 16 minutes earlier.
Area forecast discussion, Jul 7, 9:26 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 926 PM CDT SAT JUL 7 2012 .UPDATE... ISOLATED THUNDERSTORMS CONTINUE TO PULSE UP AND DOWN ACROSS THE CWA. TREND WILL LIKELY CONTINUE FOR AT LEAST A FEW MORE HOURS. SINCE CONVECTION IS ISOLATED WILL LOWER POPS TO 20. OTHERWISE...REST OF FORECAST LOOKS GOOD. KRM && .DISCUSSION... /ISSUED 640 PM CDT SAT JUL 7 2012/ AS OF 3 PM...CONDITIONS ACROSS THE MIDSOUTH WERE QUITE HOT AND HUMID. TEMPERATURES RANGED FROM THE MID 90S TO NEAR 100 IN MANY SPOTS. HEAT INDEX VALUES WERE GENERALLY IN THE 104-109 RANGE. SHOWERS AND THUNDERSTORMS ARE BEGINNING TO DEVELOP ACROSS CENTRAL TENNESSEE AND NORTHERN ALABAMA. THESE SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ON A SHORTWAVE TROUGH...VISIBLE ON WATER VAPOR IMAGERY. THE MAIN FOCUS OF THIS DISCUSSION WILL BE ON THE CHANCES FOR MUCH NEEDED RAIN FOR THE MIDSOUTH. .SHORT TERM...REST OF TODAY AND TONIGHT. THE SHOWERS AND THUNDERSTORMS THAT HAVE DEVELOPED TO OUR EAST SHOULD CONTINUE MOVING TO THE WEST AND ENTER OUR AREA OVER THE NEXT COUPLE OF HOURS. ADDITIONAL SHOWERS AND STORMS WILL LIKELY FORM AS THE SHORTWAVE TROUGH SWINGS INTO OUR AREA. A FEW OF THESE STORMS COULD BE STRONG TO SEVERE WITH DAMAGING WIND AS THE MAIN THREAT. HOWEVER...THE THUNDERSTORMS HAVE BEEN STRUGGLING AND HAVE NOT REACHED SEVERE LIMITS YET. IT SEEMS AS THOUGH THE ATMOSPHERE HAS BEEN WORKED OVER FROM YESTERDAY AND IS NOT QUITE AS UNSTABLE SO THUNDERSTORM COVERAGE MAY STAY QUITE ISOLATED. FOR TONIGHT...THE CANADIAN AND GFS MODELS ARE HINTING THAT THERE COULD BE A GOOD AMOUNT OF CONVECTION ACROSS NORTHERN MISSISSIPPI. HOWEVER...THE EUROPEAN AND NAM MODELS SHOW BASICALLY NOTHING. UNFORTUNATELY...IT IS HARD TO SAY WHICH ONE WILL VERIFY AT THE MOMENT. HAVE MAINTAINED RAIN CHANCES FOR TONIGHT FROM THE PREVIOUS FORECAST RUN. LOW TEMPERATURES SHOULD BE IN THE 70S WITH LIGHT SOUTH WINDS. .LONG TERM...SUNDAY THROUGH SATURDAY. ON SUNDAY...CONDITIONS COULD BE HOT AGAIN. AT THIS TIME...I LOWERED HIGH TEMPERATURES SLIGHTLY SINCE THERE WILL LIKELY BE MORE CLOUDS AND PRECIPITATION IN THE AREA. FORECAST HEAT INDEX VALUES WILL BE IN THE 99 TO 104 DEGREE RANGE. IF CLOUDS AND STORMS DO NOT DEVELOP AROUND NOON LIKE MODELS ARE INDICATING...HEAT INDEX VALUES COULD BE SLIGHTLY HIGHER. SHOWERS AND THUNDERSTORMS SHOULD FORM ACROSS THE AREA BY TOMORROW AFTERNOON. THEY WILL FORM IN THE WARM UNSTABLE AIR ACROSS THE MIDSOUTH AND ALONG A COLD FRONT THAT WILL BE PUSHING DOWN FROM THE NORTH. SHOWER AND THUNDERSTORM CHANCES LOOK VERY GOOD FOR THE ENTIRE REGION FROM SUNDAY THROUGH TUESDAY NIGHT. A FEW OF THE STORMS COULD BE STRONG TO SEVERE DURING THE AFTERNOON HOURS EACH DAY. THE MAIN THREAT WITH ANY SEVERE THUNDERSTORMS THAT DEVELOP WILL BE DAMAGING WINDS. RAINFALL AMOUNTS BETWEEN 1 TO 3 INCHES LOOK LIKELY FOR THE ENTIRE MIDSOUTH THROUGH TUESDAY NIGHT. THIS WILL HELP THE DROUGHT CONDITIONS ACROSS THE REGION SLIGHTLY BUT WILL NOT BE NEARLY ENOUGH TO BRING US COMPLETELY OUT OF THE DROUGHT. MODELS CONTINUE TO DISAGREE ON THE EXTENT OF THE RAINFALL ON WEDNESDAY AND THURSDAY. THE CANADIAN MODEL IS SHOWING THE COLD FRONT PUSHING WELL TO THE SOUTH AND TAKING ALL THE RAIN WITH IT BY WEDNESDAY AFTERNOON. THE GFS AND EUROPEAN SHOW THE COLD FRONT NOT MOVING AS FAR SOUTH...AND THEREFORE KEEPS THE RAIN IN THE MIDSOUTH FOR A LONGER PERIOD OF TIME. AT THIS TIME...WAS NOT CONFIDENT ENOUGH TO PUT HIGHER END RAIN CHANCES LATER IN THE FORECAST PERIOD BUT THEY MAY BE NEEDED IN LATER FORECAST CYCLES. ALL THE MODELS ARE HINTING AT AN UPPER LEVEL LOW DEVELOPING OVER THE OHIO VALLEY AND SWINGING INTO THE REGION BY THURSDAY. THIS COULD CONTINUE THE RAIN CHANCES THROUGH THE END OF THE WEEK EVEN THOUGH THE COLD FRONT HAS PUSHED WELL TO THE SOUTH. THE CLOUDS FROM THIS LOW PRESSURE SYSTEM WILL ALSO HELP KEEP THE TEMPERATURES DOWN. TEMPERATURES FOR NEXT WEEK LOOK VERY NICE COMPARED TO THE STEAMY CONDITIONS THAT HAVE PLAGUED THE MIDSOUTH THIS PAST WEEK. HIGH TEMPS IN THE UPPER 80S TO THE LOWER 90S SHOULD LAST THROUGH ALL OF NEXT WEEK. HAVE GONE SLIGHTLY BELOW GUIDANCE FOR TEMPERATURES DUE TO THE EXPECTED CLOUDS. RRH && .AVIATION... 00Z TAF CYCLE VFR CONDITIONS WILL PERSIST FOR MOST OF THE FORECAST PERIOD. EXPECT VCTS AT KMEM FOR THE NEXT COUPLE OF HOURS. COMPETING OUTFLOW BOUNDARIES MAKE A WIND FORECAST DIFFICULT IN THE SHORT TERM THOUGH WINDS SHOULD EVENTUALLY SETTLE OUT TO LIGHT SOUTHERLY IN A COUPLE OF HOURS. UPPER RIDGE WEAKENS SOME SUNDAY AFTERNOON SO SCT TSRAS WILL OCCUR. WENT WITH A VCTS AT ALL SITES FOR NOW. WINDS GENERALLY SSW/SW AT 5-10 KTS SUNDAY. SJM && && .PRELIMINARY POINT TEMPS/POPS... MEM 79 95 75 90 / 20 50 60 60 MKL 73 94 72 89 / 20 50 60 70 JBR 76 95 74 90 / 20 50 60 60 TUP 74 94 73 90 / 20 50 40 70 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jul 7, 8:10 PM CDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 810 PM CDT SAT JUL 7 2012 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-081315- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 810 PM CDT SAT JUL 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH WEDNESDAY. THE PRIMARY THREAT WITH ANY SEVERE THUNDERSTORM WILL BE DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...LAW ENFORCEMENT...AND EMERGENCY MANAGEMENT OFFICIALS MAY BE NEEDED IN SUPPORT OF SEVERE WEATHER OPERATIONS ACROSS PORTIONS OF THE MID SOUTH THIS AFTERNOON AND EVENING. PLEASE REPORT ANY WIND DAMAGE TO INCLUDE DOWNED TREES...POWERLINES...AND STRUCTURAL DAMAGE OR ANY HAIL TO THE SIZE OF QUARTERS OR LARGER TO THE NATIONAL WEATHER SERVICE IN MEMPHIS.
In the hours before
Special weather statement, Jul 7, 6:41 PM CDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 641 PM CDT SAT JUL 7 2012 TNZ020-051-052-080015- CROCKETT TN-GIBSON TN-MADISON TN- 641 PM CDT SAT JUL 7 2012 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 715 PM CDT FOR... EASTERN CROCKETT COUNTY IN NORTHWEST TENNESSEE... SOUTH CENTRAL GIBSON COUNTY IN NORTHWEST TENNESSEE... NORTH CENTRAL MADISON COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 4 MILES NORTHEAST OF ADAIR AT 642 PM CDT... MOVING NORTHWEST AT 5 MPH. PEOPLE IN CROCKETT...GIBSON AND MADISON COUNTIES...INCLUDING LOCATIONS NEAR HUMBOLDT AND TRENTON...SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3585 8919 3599 8893 3574 8878 3564 8897 TIME...MOT...LOC 2342Z 147DEG 5KT 3577 8894
Special weather statement, Jul 7, 6:43 PM CDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
643 PM CDT SAT JUL 7 2012
MSZ001-080015-
DE SOTO MS-
643 PM CDT SAT JUL 7 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 715 PM CDT FOR...
CENTRAL DESOTO COUNTY IN NORTHEAST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 3 MILES NORTH OF HERNANDO AT 643 PM CDT...
MOVING NORTHWEST AT 5 MPH.
PEOPLE IN DESOTO COUNTY...INCLUDING LOCATIONS NEAR HERNANDO...HORN
LAKE AND SOUTHAVEN...SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT ALSO INCLUDES LAKE MCKELLAR.
&&
LAT...LON 3500 9002 3500 8995 3499 8994 3485 8983
3476 9004 3494 9019
TIME...MOT...LOC 2343Z 147DEG 5KT 3488 8999Local storm report, Jul 7, 7:30 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
730 PM CDT SAT JUL 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG SAVANNAH 35.22N 88.24W
07/07/2012 HARDIN TN TRAINED SPOTTER
TREES DOWN AND POWER LINES DOWN AROUND FLORENCE ROAD IN
SAVANNAH.
0727 PM HAIL SOUTHAVEN 34.97N 90.00W
07/07/2012 E1.00 INCH DESOTO MS TRAINED SPOTTER
QUARTER SIZED HAIL ON INTERSTATE 55 IN SOUTHAVEN.
&&
MRMSpecial weather statement, Jul 7, 8:24 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 824 PM CDT SAT JUL 7 2012 TNZ049-050-089-080200- FAYETTE TN-HAYWOOD TN-TIPTON TN- 824 PM CDT SAT JUL 7 2012 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 900 PM CDT FOR... NORTH CENTRAL FAYETTE COUNTY IN SOUTHWEST TENNESSEE... SOUTHWESTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE... SOUTHEASTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED OVER STANTON AT 824 PM CDT...MOVING NORTHWEST AT 10 MPH. PEOPLE IN FAYETTE...HAYWOOD AND TIPTON COUNTIES SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3552 8961 3564 8940 3545 8925 3534 8943 TIME...MOT...LOC 0124Z 142DEG 8KT 3547 8941
Local storm report, Jul 7, 9:36 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
936 PM CDT SAT JUL 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG SAVANNAH 35.22N 88.24W
07/07/2012 HARDIN TN TRAINED SPOTTER
TREES DOWN AND POWER LINES DOWN AROUND FLORENCE ROAD IN
SAVANNAH.
0727 PM HAIL SOUTHAVEN 34.97N 90.00W
07/07/2012 E1.00 INCH DESOTO MS TRAINED SPOTTER
QUARTER SIZED HAIL ON INTERSTATE 55 IN SOUTHAVEN.
0740 PM HAIL WHITEHAVEN 35.02N 90.03W
07/07/2012 E0.88 INCH SHELBY TN PUBLIC
NICKEL SIZED HAIL AND GUSTY WINDS TORE PART OF AWNING OFF
CARPORT.
0741 PM HAIL WHITEHAVEN 35.02N 90.03W
07/07/2012 M1.00 INCH SHELBY TN TRAINED SPOTTER
HAIL UP TO A QUARTER SIZE.
&&
MRMSpecial weather statement, Jul 7, 9:36 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 936 PM CDT SAT JUL 7 2012 MSZ012-013-021-080300- YALOBUSHA MS-PANOLA MS-LAFAYETTE MS- 936 PM CDT SAT JUL 7 2012 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 1000 PM CDT FOR... SOUTHWESTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI... SOUTHEASTERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI... NORTH CENTRAL YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 7 MILES NORTHWEST OF VELMA AT 936 PM CDT... MOVING NORTH AT 10 MPH. PEOPLE IN LAFAYETTE...PANOLA AND YALOBUSHA COUNTIES SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES SARDIS LAKE. && LAT...LON 3428 8991 3430 8964 3403 8964 3402 8986 TIME...MOT...LOC 0236Z 176DEG 8KT 3411 8976
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 7:05 PM CDT | Severe Thunderstorm Warning | MEG | Tate, Tunica | 25 min |
| Jul 7, 7:24 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto | 41 min |
| Jul 7, 9:36 PM CDT | Special Weather Statement | MEG | Yalobusha | 24 min |
| Jul 8, 4:41 AM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Prentiss, Tishomingo | 34 min |
| Jul 8, 5:10 AM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Prentiss, Tippah | 35 min |
| Jul 8, 1:21 PM CDT | Special Weather Statement | MEG | Tippah | 39 min |
| Jul 8, 1:22 PM CDT | Special Weather Statement | MEG | Lee | 53 min |
| Jul 8, 1:52 PM CDT | Special Weather Statement | MEG | Prentiss | 23 min |
| Jul 8, 2:33 PM CDT | Special Weather Statement | MEG | Alcorn | 27 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.